Page 1 of 3 123 LastLast
Results 1 to 10 of 24
  1. #1
    Join Date
    Mar 2014
    Posts
    1,080

    blunted emotions?

    I'm only on a small dose of Olanzapine (5ml) at night for anxiety, but have found for a while now that my emotions just seem to be quite blunted.
    It maybe that it isn't the Olanzapine that's doing this,as I am on other meds,but I've been on them before,and not noticed this so much.
    Has anyone else noticed this?
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

  2. #2
    Join Date
    Aug 2013
    Posts
    2,029

    Re: blunted emotions?

    I was on 5mg olanzapine it didn't blunt my emotions but did make me very tired and lethargic
    __________________
    dont panic ,put the kettle on

  3. #3
    Join Date
    Mar 2014
    Posts
    1,080

    Re: blunted emotions?

    Since I've completely come off Mirt a few weeks ago I've been fine,so it wasn't the Olanzapine that was causing the problems.
    In fact,I can only sing its praises,as it continues to help me.
    I've also managed to reduce the level of Venlafaxine that I was on without much difficulty.
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

  4. #4
    Join Date
    Mar 2014
    Posts
    1,080

    Re: blunted emotions?

    Bump
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

  5. #5
    Join Date
    Mar 2015
    Posts
    1,383

    Re: blunted emotions?

    aprilmoon.

    Since it is common for anxiety to return when you reduce meds can I ask what you are doing to prevent this. Is it just the Olanzepine?

  6. #6
    Join Date
    Mar 2014
    Posts
    1,080

    Re: blunted emotions?

    Hi Davit,
    It's just the Olanzapine I've reduced.
    I thought that was most likely to be causing this feeling of not being able to experience my emotions to any great degree.
    It's a feeling of numbness,no bursts of happiness or joy(thats what I miss so much)or enthusiasm over anything.
    I don't feel really depressed, but want to feel 'real 'again.
    When I saw my psych a few weeks ago,he said he thought I should stay on my current dose of 5ml at night,although I mentioned then that I felt quite drugged up.
    He said that was better that having the high anxiety again.
    I've been breaking my tablets in half for about a week now,but haven't really noticed much difference.
    My main fear is that my emotions won't return again and I'll be stuck in this place forever.
    I'm also on Venlafaxine,but have been on this for a long time,and didn't feel like this when I was just on them.
    I'm just trying to do my normal things and keep hoping for more clarity to return.
    It's the numbness that gets me down,do you think my mind just needs to adapt?
    Thanks for your reply.
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

  7. #7
    Join Date
    Mar 2014
    Posts
    1,080

    Re: blunted emotions?

    Bump
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

  8. #8
    Join Date
    Mar 2015
    Posts
    1,383

    Re: blunted emotions?

    SSRIs are hard on mens pride because they can blunt emotions quite bad. (ED, not a concern for women) You will adjust and eventually if you do get off your meds your emotions will come back. The whole works, mine did. Your doctor is right, for now being a bit blunted is better than high anxiety. I would take a small dose of a benzo for anxiety before an SSRI even if I could take SSRIs. CBT became even more of a necessity when I could no longer take SSRIs. I'm rather glad that happened even though it was hell for a while.

  9. #9
    Join Date
    Jun 2014
    Posts
    9,588

    Re: blunted emotions?

    I'm sorry that you are feeling this way, aprilmoon. If I remember correctly you have been on quite a complicated cocktail of drugs as prescribed by your psych? Also 5mg of olanzapine is not exactly a small dose. I know that you have been feeling a lot better on these drugs but maybe you've been a bit over-medicated and you're feeling the effects now?

    I'm no doctor so I could be totally wrong here but it may be a temporary factor in how you are feeling? It seems that your psych wants to keep you sedated to avoid anxiety but this can't be very pleasant for you?

  10. #10
    Join Date
    Mar 2014
    Posts
    1,080

    Re: blunted emotions?

    Thank-you both
    I was originally also on Mirt,but weaned myself off them several months ago.
    I think you could be right Pulisa,perhaps I did become a bit over medicated,the Olanzapine was a life saver at the time,but I need to start experiencing how it feels with a reduction.
    I don't think I give myself enough credit really for getting down to the level I have.
    Hopefully as I reduce further,I will begin to feel more benefit.
    It was a bit difficult to decide to go ahead with this after my Psych advising otherwise,but I reckoned that I could always go back up again if I needed to.
    Is 5ml a high dose?

    It's good to hear that your full emotions returned Davit,I look forward to the time that mine are fully restored.
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

Page 1 of 3 123 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. have emotions ever got to you
    By clio51 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 3
    Last Post: 20-03-13, 07:04
  2. Emotions
    By ambiguousrocket in forum Panic / Panic Attacks
    Replies: 0
    Last Post: 03-02-12, 22:47
  3. EMOTIONS
    By JGJ in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 2
    Last Post: 31-01-11, 18:03
  4. emotions
    By sherdac in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 5
    Last Post: 29-12-07, 08:15
  5. emotions?
    By lizmarshall in forum Panic / Panic Attacks
    Replies: 9
    Last Post: 24-07-06, 10:10

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •